Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 14, 2021, 8:30 PM CDT for Grant County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 8:30 PM CDT (01:30 UTC)
- Expired
- Jul 14, 2021, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
County Grant County, KS
The radar
The Dodge City radar (KDDC), 136 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WWUS83 KDDC 150130
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
830 PM CDT Wed Jul 14 2021
KSZ074-075-150215-
Stanton KS-Grant KS-
830 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND SOUTHEASTERN STANTON
COUNTIES UNTIL 915 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Bow, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ulysses, Big Bow and Hickok.
LAT...LON 3767 10158 3766 10137 3757 10115 3739 10152
3739 10155 3747 10165
TIME...MOT...LOC 0129Z 227DEG 18KT 3747 10156
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 14, 6:45 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 645 PM CDT Wed Jul 14 2021 ...updated aviation section... .SHORT TERM...(This evening through Thursday) Issued at 111 PM CDT Wed Jul 14 2021 A frontal boundary is currently pushing into northwest Kansas. This front will be the impetus for storms to develop this afternoon and evening. Forecast CAPE is expected to peak at 1000 J/kg. Bulk shear is expected to remain weak... 20 or so knots. Low level thermo profile should be fairly well mixed with the current downslope southwesterly wind. As a result, do expect the formation of DCAPE ahead of the front. Storms will develop along the front and near the Colorado border and slowly push east as the evening wears on. The main threats are winds of 60-70 mph, heavy rainfall, and up to 1" hail. The most likely area for strong to severe storms will extend along the Colorado border northeast up across Scott and Lane counties. One thing that remains on the unclear side is how far convective activity will reach. Some models are less aggressive than others. Rainfall amounts of a quarter of a inch to an inch will be possible in the heaviest storm cells. Anyway, beside the sensible weather impacts, overnight lows tonight will continue to remain on the warm side with a mix of 60s and 70s. For tomorrow, the front will continue to move southeast and weaken/wash out with time. Storms will be once again possible along this boundary. The best chances will be located across the southeast zones. Strong to marginally severe storms will be possible in this area. The main threats will be convective outflows, some hail, and heavy rainfall. Some good news for tomorrow is that we will get a break from the heat. Highs should peak in the 80s. We will take that short break for mid July in southwest Kansas. .LONG TERM...(Thursday night through Wednesday) Issued at 111 PM CDT Wed Jul 14 2021 The heat will quickly return on Friday. Highs should easily rebound back into the 90s. Any storm activity should remain on the isolated side. The weekend is shaping up to be pretty normal for July. Seasonally hot temperatures, breezy winds, and only isolated storms with much of the FA remaining dry. For the next business week, the mid level ridge is expected to eventually shift from the Rockies over the Northern Plains. This will keep mainly dry conditions across southwest Kansas with only isolated storm chances. Temperatures will continue to remain seasonally hot. If the ridge does eventually sink southward from the Northern Plains more closer to our area, then of course we could see hotter temperatures than what are currently forecast. Some to watch and see how the ridge evolves with time. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 640 PM CDT Wed Jul 14 2021 Clusters of multicell thunderstorms are rapidly developing in a rather weak cape and little shear zone influenced convergence zone, and advecting eastward from near the CO/KS line. The convection is embedded in steep lapse rates in both the low and mid levels and high LCLs should ensure rather high base ceilings with the storms as they move toward the GCK LBL and DDC terminals by mid evening. The weak CAPE will play a part in the demise of the storm clusters probably by late evening, while storms linger over the far northern counties (HAYS terminals possibly) thereafter. Large uncertainty enters the picture overnight and early Thursday as the 4km NAM/HiRes ARW and to a lesser extent the HRRR want to linger an MCV like area of convection across west-central Kansas while the FV3SAR would have largely cleared the area of precipitation. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 84 64 93 / 40 40 20 10 GCK 65 85 62 91 / 60 20 10 10 EHA 65 87 63 93 / 60 30 10 10 LBL 67 87 64 93 / 40 40 10 10 HYS 67 83 62 88 / 60 30 10 10 P28 75 83 68 93 / 50 60 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Jul 14, 3:40 AM CDT, 16 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 340 AM CDT Wed Jul 14 2021 KSZ030-031-043>046-061>066-074>081-084>090-150845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 340 AM CDT Wed Jul 14 2021 /240 AM MDT Wed Jul 14 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to marginally severe thunderstorms will be possible across portions of west central and central Kansas late this afternoon through this evening. The main potential hazards will be up to quarter size hail and damaging winds in excess of 60 mph. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There is a limited risk for strong to marginally severe thunderstorms across south central Kansas Thursday. Days 2-7 Hazards ---------------- * Thursday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally north of a Scott City to Larned line mainly after 5 PM. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 14, 5:19 PM CDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Dodge City KS 419 PM MDT Wed Jul 14 2021 KSZ061-142300- Hamilton KS- 419 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Coolidge, moving northeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Hamilton County. LAT...LON 3789 10204 3799 10179 3775 10167 3774 10204 TIME...MOT...LOC 2219Z 243DEG 18KT 3780 10198 UMSCHEID
Special weather statement, Jul 14, 6:00 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Dodge City KS 600 PM CDT Wed Jul 14 2021 KSZ061-062-142345- Kearny KS-Hamilton KS- 600 PM CDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON AND WESTERN KEARNY COUNTIES UNTIL 645 PM CDT/545 PM MDT/... At 559 PM CDT/459 PM MDT/, Doppler radar was tracking a strong thunderstorm near Kendall, moving northeast at 20 mph. Several other strong thunderstorms extended from 8 miles south of Coolidge to 5 miles south of Syracuse...also moving east to northeast at 20 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Syracuse and Kendall. LAT...LON 3778 10204 3799 10203 3815 10142 3780 10129 TIME...MOT...LOC 2259Z 244DEG 17KT 3791 10161 UMSCHEID
Special weather statement, Jul 14, 6:10 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 610 PM CDT Wed Jul 14 2021 KSZ074-084-142345- Stanton KS-Morton KS- 610 PM CDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON AND SOUTHEASTERN STANTON COUNTIES UNTIL 645 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Manter, moving northeast at 20 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Bow. LAT...LON 3727 10188 3745 10193 3759 10155 3730 10157 TIME...MOT...LOC 2309Z 242DEG 18KT 3741 10182 UMSCHEID
Special weather statement, Jul 14, 6:27 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
627 PM CDT Wed Jul 14 2021
KSZ074-075-150000-
Stanton KS-Grant KS-
627 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND EASTERN
STANTON COUNTIES UNTIL 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnson City to 7 miles south of Big Bow.
Movement was northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ulysses, Johnson City and Big Bow.
LAT...LON 3773 10171 3773 10111 3748 10137 3739 10159
3759 10180
TIME...MOT...LOC 2327Z 212DEG 25KT 3760 10171 3746 10159
UMSCHEIDSpecial weather statement, Jul 14, 7:38 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Dodge City KS 738 PM CDT Wed Jul 14 2021 KSZ063-150115- Finney KS- 738 PM CDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FINNEY COUNTY UNTIL 815 PM CDT... At 738 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles north of Deerfield to near Holcomb. Movement was northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Garden City and Holcomb. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3826 10074 3790 10067 3789 10108 3820 10110 TIME...MOT...LOC 0038Z 224DEG 17KT 3811 10109 3792 10097 UMSCHEID
Special weather statement, Jul 14, 8:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
830 PM CDT Wed Jul 14 2021
KSZ074-075-150215-
Stanton KS-Grant KS-
830 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND SOUTHEASTERN STANTON
COUNTIES UNTIL 915 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Bow, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ulysses, Big Bow and Hickok.
LAT...LON 3767 10158 3766 10137 3757 10115 3739 10152
3739 10155 3747 10165
TIME...MOT...LOC 0129Z 227DEG 18KT 3747 10156
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:38 PM CDT | Special Weather Statement | DDC | Finney | 37 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.